Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 26, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 17, 2024, 2:39 AM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2024, 2:39 AM CDT (07:39 UTC)
- Expired
- Jul 17, 2024, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 12:20 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 17, 12:20 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1220 AM CDT Wed Jul 17 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 904 PM CDT Tue Jul 16 2024 It's been relatively quiet across much of the forecast area this afternoon and thus far this evening. A remnant MCV, currently situated over southwest MO, is causing thunderstorms across northern AR, just east of the forecast area. These storms are aided by modest WAA taking place ahead of the MCV. Trends in the hi-res model guidance suggest storms will build westward across far northwest AR, best chances in Carroll and Madison counties, over the next few hours. In addition to locally heavy rainfall, damaging wind gusts and marginally severe hail will be the primary threats with any organized storm. Consistency in CAMs indicate additional storms developing across northeast OK and northwest AR after midnight tonight, likely due to a combination of a strengthening low-level jet and the approach of a southward-advancing frontal boundary. The highest chances of precipitation should remain north of the I-40 corridor (along and just north of the frontal boundary) through much of the overnight period, but isolated to scattered showers and storms may develop south of I-40 closer to daybreak tomorrow morning as the front continues to push south. Instability and 0-6 km shear are expected to decrease through as the night progresses, which should limit the severe potential. However, cannot completely rule out a few strong to severe storms, capable of producing marginally severe hail/wind gusts, with the stronger updrafts that occur. In addition, a flooding potential will exist overnight as locally heavy rainfall appears likely with heavier/training thunderstorms, particularly across northeast OK and northwest AR. The main changes that were made to this update were to adjust the PoPs through 12z. Additional adjustments will likely be needed through the night. Mejia && .LONG TERM... (Tomorrow through Tuesday) Issued at 206 PM CDT Tue Jul 16 2024 Storm chances will persist while trending southward into Thursday as the front continues a southward push. This will also mark the beginning of a prolonged stretch of below normal temperatures that will persist into at least early next week. The pattern of high amplitude ridging in the western CONUS and persistent downstream trough over the plains will result in essentially daily rain and thunderstorm chances, with a possible uptick in coverage over the weekend. && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Wed Jul 17 2024 Main impacts to terminals in the short term will be thunderstorms during the overnight and morning hours. Storms are expected to develop shortly across NE OK sites and spread into NW AR sites through the night. Storm chances decrease to the south but will be possible for those sites during the mid morning hours. Main impacts will be reductions in visibility and lighting. Storms should clear the area by late morning with lesser chances at more thunderstorms development across SE OK and WC AR Wednesday afternoon and evening. Winds will come around northerly behind a frontal boundary, but will be noticeably lighter than recent days. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 88 70 90 66 / 40 10 10 0 FSM 92 73 89 69 / 50 50 30 0 MLC 90 70 88 67 / 30 40 20 0 BVO 90 64 89 61 / 40 10 0 0 FYV 87 67 86 61 / 60 30 20 0 BYV 86 66 85 61 / 70 30 10 0 MKO 88 69 88 66 / 40 30 10 0 MIO 86 65 85 62 / 50 10 0 0 F10 88 68 88 65 / 40 30 10 0 HHW 95 70 86 69 / 30 50 40 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 8 AM CDT this morning for OKZ054>064-066>070. AR...Flood Watch until 8 AM CDT this morning for ARZ001-002-010-011. && SHORT TERM...67 LONG TERM....14 AVIATION...04
Hazardous weather outlook, Jul 16, 10:48 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Tulsa OK 1048 PM CDT Tue Jul 16 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1048 PM CDT Tue Jul 16 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Rest of Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily along and north of Interstate 40. ONSET...After midnight. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...After midnight. DISCUSSION... Scattered to numerous storms are expected after midnight across portions of northeast Oklahoma and northwest Arkansas as a cold front slowly pushes into the region. A few strong to severe storms will be possible along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms are likely to be ongoing early Wednesday as they spread southward as the cold front moves into the region. Thunderstorms may persist across far southeast Oklahoma into Thursday, otherwise much cooler temperatures are expected behind the passing cold front. The weather pattern over the weekend into early next week will become favorable for daily thunderstorm chances and temperatures below normal for mid July. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 17, 1:47 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT Wed Jul 17 2024
OKZ060-061-170715-
Tulsa OK-Rogers OK-
147 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES THROUGH 215 AM CDT...
At 146 AM CDT, Doppler radar indicated a strong thunderstorm over
Tulsa International Airport, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Owasso...
Catoosa... Tulsa International Airport...
Turley...
This includes Interstate 44 between mile markers 231 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9571 3616 9576 3614 9576 3616 9596
3632 9595 3634 9570
TIME...MOT...LOC 0646Z 269DEG 15KT 3623 9591
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 17, 2:17 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
217 AM CDT Wed Jul 17 2024
OKZ054-060-061-067-170745-
Tulsa OK-Osage OK-Rogers OK-Wagoner OK-
217 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES THROUGH 245 AM CDT...
At 216 AM CDT, Doppler radar indicated a strong thunderstorm near
Tulsa International Airport, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Catoosa... Sperry...
Turley... Tulsa International Airport...
Gray...
This includes Interstate 44 between mile markers 216 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3604 9571 3606 9603 3607 9603 3607 9612
3608 9614 3629 9613 3633 9570
TIME...MOT...LOC 0716Z 278DEG 16KT 3618 9594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 17, 2:36 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed Jul 17 2024
OKZ054-055-170800-
Osage OK-Washington OK-
236 AM CDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE AND CENTRAL
WASHINGTON COUNTIES THROUGH 300 AM CDT...
At 235 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Osage Hills State Park, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Wynona...
Osage Hills State Park... Bartlesville Municipal Airport...
Okesa... Sunset Lake...
Pershing... Nelagoney...
Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3647 9636 3667 9655 3692 9606 3670 9587
TIME...MOT...LOC 0735Z 236DEG 18KT 3668 9623
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:37 PM CDT | Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more | 9 hr |
| Jul 17, 1:41 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 34 min |
| Jul 17, 1:47 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jul 17, 2:17 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jul 17, 2:30 AM CDT | Areal Flood Advisory | TSA | Osage, Rogers, Tulsa | 3 hr |
| Jul 17, 2:36 AM CDT | Special Weather Statement | TSA | Osage, Washington | 24 min |
| Jul 17, 2:40 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 17, 2:42 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Jul 17, 2:46 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Jul 17, 3:08 AM CDT | Flash Flood Warning | TSA | Osage, Tulsa, Washington | 3 hr |
| Jul 17, 3:10 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 35 min |
| Jul 17, 3:34 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 3 hr |
| Jul 17, 5:07 AM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Jul 17, 5:18 AM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 117 min |
| Jul 17, 5:44 PM CDT | Special Weather Statement | TSA | Latimer | 31 min |
| Jul 17, 5:44 AM CDT | Areal Flood Advisory | TSA | Carroll, Crawford, Franklin, Madison, Washington | 2 hr |
| Jul 17, 6:19 AM CDT | Flash Flood Warning | TSA | Sebastian | 113 min |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.